Invariant polynomials with two matrix arguments extending the zonal polynomials: Applications to multivariate distribution theory. (English) Zbl 0463.62045


62H10 Multivariate distribution of statistics
33C45 Orthogonal polynomials and functions of hypergeometric type (Jacobi, Laguerre, Hermite, Askey scheme, etc.)
41A10 Approximation by polynomials
62H05 Characterization and structure theory for multivariate probability distributions; copulas
15A63 Quadratic and bilinear forms, inner products
33C60 Hypergeometric integrals and functions defined by them (\(E\), \(G\), \(H\) and \(I\) functions)
41A63 Multidimensional problems


Zbl 0458.62043
Full Text: DOI


[1] Bingham, C. (1974). An identity involving partitional generalized binomial coefficients,J. Multivariate Anal.,4, 210-223. · Zbl 0284.05007
[2] Constantine, A. G. (1963). Some non-central distribution problems in multivariate analysis,Ann. Math. Statist.,34, 1270-1285. · Zbl 0123.36801
[3] Constantine, A. G. (1966). The distribution of Hotelling’s generalizedT02,Ann. Math. Statist.,37, 215-225. · Zbl 0138.13902
[4] Crowther, N. A. S. (1975). The exact non-central distribution of a quadratic form in normal vectors,S. Afr. Statist. J.,9, 27-36. · Zbl 0325.62038
[5] Davis, A. W. (1976). Statistical distributions in univariate and multivariate Edgeworth populations,Biometrika,63, 661-670. · Zbl 0348.62008
[6] Davis, A. W. (1980). Invariant polynomials with two matrix arguments, extending the zonal polynomials,Multivariate Analysis—V (ed. P. R. Krishnaiah), 287-299. · Zbl 0458.62043
[7] Hayakawa, T. (1967). On the distribution of the maximum latent root of a positive definite symmetric random matrix,Ann. Inst. Statist. Math.,19, 1-17. · Zbl 0158.37903
[8] Hayakawa, T. (1969). On the distribution of the latent roots of a positive definite random symmetric matrix I,Ann. Inst. Statist. Math.,21, 1-21. · Zbl 0193.17803
[9] Hayakawa, T. (1972). On the distribution of the multivariate quadratic form in multivariate normal samples,Ann. Inst. Statist. Math.,24, 205-230. · Zbl 0317.62031
[10] Hayakawa, T. (1973). An asymptotic expansion for the distribution of the determinant of a multivariate quadratic form in a normal sample,Ann. Inst. Statist. Math.,25, 395-406. · Zbl 0322.62057
[11] Herz, C. S. (1955). Bessel functions of matrix argument,Ann. Math.,61, 474-523. · Zbl 0066.32002
[12] James, A. T. (1964). Distributions of matrix variates and latent roots derived from normal samples,Ann. Math. Statist.,35, 475-501. · Zbl 0121.36605
[13] Khatri, C. G. (1977). Distribution of a quadratic form in noncentral normal vectors using generalised Laguerre polynomials,S. Afr. Statist. J.,11, 167-179. · Zbl 0372.62013
[14] Pillai, K. C. S. (1975). The distribution of the characteristic roots ofS1S2−1 under violations,Ann. Statist.,3, 773-779. · Zbl 0312.62040
[15] Pillai, K. C. S. and Sudjana (1975). Exact robustness studies of tests of two multivariate hypotheses based on four criteria and their distribution problems under violations,Ann. Statist.,3, 617-636. · Zbl 0342.62032
[16] Robinson, G. de B. (1961).Representation Theory of the Symmetric Group, Edinburgh University Press, Edinburgh. · Zbl 0102.02002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.